Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Having migraine. Getting attacks frequently. Prescribed Fioricet. Should I go see a Neurologist?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
Hello, after having Migraines my entire life, recently I noticed a change. The headaches started occurring more often, about every, or every other day. The pain was also very different, more of an extreme pressure feeling. I also started to develop pain in my neck, where my spine meets my skull. I went to my primary Doctor, and was prescribed a cocktail of medications, the only one that worked was Fioricet. After a month, I was still having these extreme headaches, and the Fioricet only helped to subdue the pain. After I ran out of that prescription I went back to the doctor, and she finally ordered an MRI. The MRI came back negative for any acute findings, however It did note a finding of an Incidental Left-Middle Cranial Fossa Cyst. It also lists Lymphoid Hypertrophy in the Posterior Nasopharynx. My doctor refilled my prescription and sent me on my way.

Should I go see a Neurologist? The pain continues, and having a daily headache is degrading my quality of life. I want to get rid of them all together instead of subduing them with pain killers.
Posted Thu, 13 Jun 2013 in Headache and Migraines
Answered by Dr. Pratap Sanchetee 21 minutes later

The increase in frequency and character of headache calls for re-evaluation of condition. Fortunate that MRI has ruled out a significant and potentially serious intracranial lesion. You should consult a headache specialist / Neurologist who after evaluation may consider preventive drugs also.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor